Hi! New member, old patient here
Hi group, I'm cathy..new to the forum..i guess im desperate here. its been a real rough year for me due to lupus complications. i have had lupus since i was 18; im 23 now. i never really had any complications until last year when my knees and hands started getting swollen and stiff. i had to quit work and stay home. but this year ive been in and out of hospitals because of low platelet count, i even had surgery to remove my spleen and nothing was working! but thankfully the platelets are at a normal level. but i feel so hopeless! i cant work because of the pain in my joints, i applied for disability but i want to work, i just want to go back to being healthy! im tired of taking medications, going to all these doctors. i want to be young and carefree again. sometimes its so hard for me to even go to school, its taken me 4 yrs to get my associates degree because ive missed so many days due to my illness. im on prednisone and plaquenil, which have made my face swollen and ive gained so much weight, i cant even look in the mirror and not cry. its so depressing....
I'm sorry you are feeling down. I do want to welcome you to the forum and know that you can come here anytime to vent. I'm glad you are here. We know how you feel here. We have all felt tired of being sick and tired.
I hope that things start to get easier for you. And I hope we get to "chat" more.
I think we all pray for remission and for a break from doctors, tests and meds. I have had Lupus for 20+ years and have had many of the feelings you describe. I too had to retire from a career I loved (at 34) and I still (4years later) am trying to sort out my identity, and feelings of failure and loss. I started designing and painting greeting cards and launched a very small home based business selling them. This gave me some focus and a reason to get up in the morning while allowing me to take the down time I needed for my health. Mind, the money from the business was never going to pay the mtg!!! ops: But never underestimate the power of purpose. I too started gaining weight - as my health declined, my weight increased. It is a daily battle with eating to take meds, eating to stay awake, eating to ease depression, etc., etc., One of the best things I ever did was start taking an anti-depressant. I fought it for many years, but it makes a great deal of difference in my outlook and 'inlook'. Also, beware of being on prednisone longterm, along with the physical risks, there are significant mental health issues. Long term steriod use can cause depression, manic episodes and psychosis. Not to scare you, sometimes short bursts of steriods are necessary to get a flare under control, but some doctors are very lazy/uninformed and often once on steriods the patient feels much better and going off makes them crash again, so... the cycle of long term use begins. If you are on them for more that 8 weeks or so, I'd be demanding a review and at the very least a companion anti-depressant. Try to find supportive people in your life (this group is great but no substitute for flesh and blood understanding friends and family). Maybe your place in this life is not going to be as a full-time employee but remember there IS a place for you - you just need to discover where it is. In the meantime, I'd be happy to chat anytime.
First of all welcome...
I am sorry you hurt so much...try not to worry. It magnifies the pain, the stress and the domino effect begins. Taking us to the bed more, missing days of our life, school, work and etc. Stress takes away our energy for the fun things in life.
I understand your desperation, your depression...your pain when you look in the mirror. It is hard being young and being ill, hey. I am older, 46. Though not diagnosed for years, the Lupus was trickling into my life for years. Finally imploded during the last 7 years. It is hard seeing our pretty feminine faces change, you are not alone and we are not vain.
Be proud of your accomplishements and don't discount yourself. You've done very good. A degree! Applauding for you. I hope you appreciate yourself and recognize what dedication it took to continue, to pursue your degree despite being ill. An associate is not an easy task when ill...heck not easy for some who isn't. So celebrate. I just smiled for you...
Be good to yourself..always. See you in the forum....